Hail, Cowlitz
- When
- June 24, 4:30 AM PST
- Where
- Cowlitz County, Yale
- Measured
- 0.5 in hail
- Property damage
- $5,000
- Reported by
- Other Federal Agency
- Coordinates
- 46.000, -122.380
Hail was reported by Yale Reservoir Employee.
During an afternoon under a particularly cool and unstable airmass, small airmass thunderstorms developed over portions of the forecast area. At least one of these storms grew strong enough to produce hail.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS PQR wrote it up.
During an afternoon under a particularly cool and unstable airmass, small airmass thunderstorms developed over portions of the forecast area. At least one of these storms grew strong enough to produce hail.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Portland, OR wrote its last area forecast discussion before the first event at Jun 24, 2:00 AM PST, 2 hours 30 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PORTLAND OR 300 AM PDT SUN JUN 24 2007 .SYNOPSIS...AN UPPER LOW OVER THE NORTHEAST PACIFIC WILL SLOWLY MOVE ACROSS THE PACIFIC NORTHWEST THROUGH SUNDAY NIGHT WITH INSTABILITY SHOWERS OVER THE AREA. WARMER AND DRIER WEATHER WILL RETURN EARLY NEXT WEEK AS A RIDGE ALOFT BUILDS OVER THE AREA MONDAY AND TUESDAY...WITH ANOTHER POSSIBLE DOWNTURN LATER NEXT WEEK. && .SHORT TERM...SATELLITE IMAGERY SHOWS THE UPPER LEVEL LOW NEAR 51N 131W WITH A TROUGH OF LOW PRESSURE SOUTHEAST ALONG 127W. DOPPLER RADAR SHOWS BANDS OF SHOWERS MOVING ONSHORE SOUTHWEST WASHINGTON/ NORTHWEST OREGON. EXPECT SHOWERS WILL INCREASE ACROSS THE CWA AHEAD OF THE WEAKENING FRONTAL BAND AND UPPER LEVEL TROUGH WHICH WILL MOVE ASHORE ALONG THE COAST EARLY THIS MORNING. CONDITIONS ARE LOOKING GOOD FOR CONVECTIVE ACTIVITY THIS AFTERNOON. MODELS CONTINUE TO SHOW A STRONG SHORTWAVE IMPULSE MOVING RIGHT ACROSS OUR FORECAST AREA THIS AFTERNOON AS THE UPPER TROUGH AND COLD AIR ALOFT ARRIVE. THIS WILL BE SUFFICIENT FOR THUNDERSTORMS TO DEVELOP THIS AFTERNOON. SHOWERS WILL DECREASE LATER TONIGHT AS THE LOW MOVES OFF TO THE EAST. HIGHER PRESSURE BUILDS IN MONDAY FOR DRY AND CLEARING/WARMER WEATHER AFTER MORNING CLOUDS BURN OFF. ANOTHER LOW STARTS TO SET UP OFF THE COAST TUESDAY WITH OUR AREA AGAIN UNDER SOUTHWEST FLOW ALOFT...BUT IT IS FAR ENOUGH OFFSHORE TO CONTINUE WARM DRY WEATHER...THOUGH THE MARINE LAYER MAY BEGIN TO FORM NEAR THE COAST LATER TUESDAY OR TUESDAY NIGHT. LIKENS .LONG TERM...NO CHANGES. PREVIOUS DISCUSSION FOLLOWS...A TROUGH WILL DEEPEN OVER THE EASTERN PACIFIC AS A RIDGE BUILDS OVER WESTERN NORTH AMERICA PLACING THE CWA AT THE PIVOT POINT BETWEEN THE TWO. THE TROUGH SHOULD SLOWLY MOVE EASTWARD THROUGH THE WEEK AND BRING A MORE ORGANIZED SYSTEM ASHORE ON FRIDAY. BUT UNTIL THEN...WE SHOULD REMAIN DRY WITH POPS SLOWLY INCREASING INTO THE WEEKEND BUT DO NOT THINK THAT ANY PRECIP WILL OCCUR UNTIL THE THU THROUGH SAT TIME FRAME. HOWEVER...AFTER THU EVENING MODELS BEGIN TO RAPIDLY DISAGREE...WILL STICK WITH MORE SHOWERY SOLUTION AND KEEP A TROUGH OFF THE COAST THROUGH SUNDAY. WOLFE && .AVIATION...A COLD UPPER LOW WILL APPROACH THE WASHINGTON COAST AND MOVE INTO WESTERN WASHINGTON THIS EVENING. ASSOCIATED FRONTAL BAND NEAR THE COAST WILL MOVE ACROSS THE AREA THIS MORNING. SCATTERED SHOWERS WILL BE WITH THIS BAND. SOME AREAS OF MVFR CONDITIONS WILL OCCUR MAINLY COAST RANGE WEST THIS MORNING. AS THE COLD AIR ALOFT MOVES INTO THE AREA THIS LATE THIS MORNING AND THIS AFTERNOON THE AIR MASS WILL DESTABILIZE LEADING TO INCREASING SHOWERS WITH SOME THUNDERSTORMS MAINLY SALEM NORTH. A STRONG JET ASSOCIATED WITH THIS COLD POOL MAY ALLOW SOME THUNDERSTORMS TO GET FAIRLY STRONG WITH POSSIBLE HAIL AND GUSTY WINDS. AREAS OF MVFR CONDITIONS WITH LOCAL IFR VISIBILITIES ARE POSSIBLE NEAR HEAVIER SHOWERS. THIS PATTERN WILL CONTINUE INTO THE EVENING UNTIL THE AIR MASS STABILIZES AFTER DARK. && .MARINE...LOW PRESSURE WEST OF VANCOUVER ISLAND WILL APPROACH THE NORTH WASHINGTON COAST LATE TODAY AND FILL THIS EVENING. SOUTH TO SOUTHWEST WINDS WILL SHIFT TO THE WEST BY EVENING. WINDS WILL REMAIN BELOW SMALL CRAFT. HIGH PRESSURE WILL MOVE INTO THE WATERS OVERNIGHT AND BUILD NORTH ON MONDAY. SEAS WILL REMAIN BELOW 10 FEET. && .PQR WATCHES/WARNINGS/ADVISORIES... OR/WA...NONE && .PRELIMINARY POINT POPS (PROBABILITY OF MEASURABLE PRECIPITATION) AST 85100 PDX 75100 SLE 54-00 EUG 43-00 MORE WEATHER INFORMATION ONLINE AT... Http://weather.gov/portland THIS DISCUSSION IS FOR NORTHWEST OREGON AND SOUTHWEST WASHINGTON FROM THE CASCADE CREST TO 60 NAUTICAL MILES OFFSHORE. THE AREA IS COMMONLY REFERRED TO AS THE FORECAST AREA.
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PORTLAND OR 550 AM PDT SAT JUN 23 2007 ORZ001>013-PZZ210-WAZ019>023-039-040-241300- NORTH OREGON COAST-CENTRAL OREGON COAST- COAST RANGE OF NORTHWEST OREGON- CENTRAL COAST RANGE OF WESTERN OREGON-LOWER COLUMBIA- GREATER PORTLAND METRO AREA-CENTRAL WILLAMETTE VALLEY- SOUTH WILLAMETTE VALLEY-WESTERN COLUMBIA RIVER GORGE- NORTHERN OREGON CASCADE FOOTHILLS-NORTHERN OREGON CASCADES- CASCADE FOOTHILLS IN LANE COUNTY-CASCADES IN LANE COUNTY- COLUMBIA RIVER BAR-SOUTH WASHINGTON CASCADES-WILLAPA HILLS- SOUTH WASHINGTON COAST-I-5 CORRIDOR IN COWLITZ COUNTY- GREATER VANCOUVER AREA-SOUTH WASHINGTON CASCADE FOOTHILLS- 550 AM PDT SAT JUN 23 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OREGON AND SOUTHWEST WASHINGTON. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
The Portland,OR radar (KRTX), 55 km away, was scanning. The volume nearest the first event began at 12:28 UTC.
1 hail. Local standard time, as filed.
Hail was reported by Yale Reservoir Employee.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Washington in 2007Every state in 2007This day in weather historyWarnings in Washington, June 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 46070.